MAUDE Adverse Event Report: ARTHREX, INC. NANO CORKSCREW FT, TI, W 3-0 FW; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. NANO CORKSCREW FT, TI, W 3-0 FW; NON-DEGRADABLE FIXATN FASTENER
Model Number NANO CORKSCREW FT, TI, W 3-0 FW
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on (b)(6), 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.Two unpackaged ar-1317ft devices (no batch identifiers present) were received for investigation.Visual inspection identified that the distal tips of both inserters were severely twisted.The observed condition is consistent with over-torquing/over-engaging the inserters within the anchors during use.
 
Event or Problem Description
On (b)(6)2021, it was reported by an arthrex employee via email that (2) ar-1317ft nano corkscrew and (2) ar-1318ft-40 micro suture anchor corkscrew tips bent while insertion.This was discovered during a procedure on (b)(6)2021, when surgeon made a pilot hole, ar-1317ft tip bent and the bone quality was hard.This was attempted again with another nano corkscrew and the driver tip bent when it was about 80% inserted.The same happened when ar-1318ft-40 screw was inserted.Finally, surgeon was able to insert and suture one nano and one micro corkscrew to complete case.Additional information received 10/11/2021 surgeon tried to use another ar-1318ft-40 a second time and tip was also bent.There were no broken pieces inside patient.

Brand Name
NANO CORKSCREW FT, TI, W 3-0 FW
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19275382
Report Number1220246-2024-02987
Device Sequence Number15370877
Product Code MBI
UDI-Device Identifier00888867276703
UDI-Public00888867276703
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberNANO CORKSCREW FT, TI, W 3-0 FW
Device Catalogue NumberAR-1317FT
Device Lot Number13409839
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2021
Initial Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown